Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 188, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 10, 2000, 5:39 PM EDT for Bradley County, Tennessee. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 2000, 5:39 PM EDT (21:39 UTC)
- Expired
- Aug 10, 2000, 6:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Bradley County, TN
The radar
The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 5:50 PM EDT | Thunderstorm Wind | Cleveland, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2402 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 102139 SVRMRX TNC011-102230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 539 PM EDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRADLEY COUNTY IN EASTERN TENNESSEE * UNTIL 630 PM EDT * AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR FLINT SPRINGS...OR 8 MILES SOUTH OF CLEVELAND...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN BRADLEY COUNTY AT 550 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. $f$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:50 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 10, 3:50 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 350 PM EDT THU AUG 10 2000 48 HR FCST LOOKS QUITE DECENT AS NLY UPR FLO DEVELOPS AGAIN AS UPR TROF DEEPENS WITH CUT OFF LO DEPICTED BY MODELS LATE IN SHORT TERM PD. DRIER NLY FLO AND CAA BRINGS UNSEASONABLE WX IN TERMS OF MOISTURE AND TEMPS THRU PD. STAYED CLOSE TO GUIDANCE TEMPS WHICH WERE SIMILAR. AREA OF TSRA DEVELOPED IN VERY UNSTABLE AIR ACROSS W/MID TN THIS AFTERNOON AHD OF CD FNT AND VORT MAX DROPPING TWD OH VLY. MUCH OF THE NERN PART OF FA REMAINS RELATIVELY STABLE COMPARED TO SWRN SECTIONS WHERE LI'S AROUND MINUS 9 TO 10 AND MOISTURE CONVERGENCE MAXIMIZED AHD OF CD FNT WHICH DROPS THRU FA THRU OVRNITE PD. USED SLGT CHC POPS FOR SHRA NERN ZONES AND 30-50 CHC POPS FOR ACTION DEVELOPING AHD OF FNT FOR SW. BELIEVE DEVELOPMENT WILL BE S OF CNTRL VLY ZONE BY 02Z AND SRN VLY/SRN MTNS BY 04Z. FCSTID = 20 CHA 68 87 63 87 / 50 0 0 0 TYS 66 85 62 83 / 30 0 0 0 TRI 62 82 58 80 / 20 0 0 0 OQT 66 85 62 83 / 20 0 0 0 .MRX... NC...NONE. TN...NONE. VA...NONE.
In the hours before
Local storm report, Aug 10, 11:55 AM EDT, 5 hours 44 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1155 AM EDT THU AUG 10 2000
...SUMMARY OF DAMAGE FROM 1150 PM ON 08/09/00 TO 230 AM ON 08/10/00...
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1150 PM COUNTYWIDE VA WIND DAMAGE
08/09/00 RUSSELL REPORTED BY POWER COMPANIES TREES AND POWERLINES
DOWN IN ST. PAUL... CASTLEWOOD...SWORDS CREEK...
HANSONVILLE...DANTE AND
HONAKER AREAS.
1150 PM BRUMLEY GAP VA WIND DAMAGE
08/09/00 WASHINGTON REPORTED BY LOCAL SPOTTER
LARGE LIMBS DOWN NEAR
BRUMLEY GAP.
1225 AM JONESVILLE VA WIND DAMAGE
08/10/00 LEE REPORTED BY POWER COMPANIES
TREES AND POWERLINES DOWN
IN THE JONESVILLE AREA AND
ALSO IN THE ST. CHARLES
AREA.
1235 AM BRISTOL TN WIND DAMAGE
08/10/00 SULLIVAN REPORTED BY LOCAL SPOTTER
TREE DOWN ON HOUSE.
1235 AM VA WIND DAMAGE
08/10/00 SCOTT REPORTED BY SHERIFF'S OFFICE
TREES DOWN COUNTY WIDE.
1237 AM BRISTOL VA WIND DAMAGE
08/10/00 WASHINGTON REPORTED BY BRISTOL PD
LARGE LIMBS DOWN ON POWER
LINES.
1237 AM VA WIND DAMAGE
08/10/00 WASHINGTON REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES DOWN
ACROSS THE COUNTY.
1240 AM TN WIND DAMAGE
08/10/00 SULLIVAN REPORTED BY SHERIFF'S OFFICE NUMEROUS TREES DOWN ACROSS
NORTH HALF OF COUNTY.
1245 AM SNEEDVILLE TN WIND DAMAGE
08/10/00 HANCOCK REPORTED BY SHERIFF'S OFFICE
TREE DOWN IN SNEEDVILLE.
1250 AM HARROGATE TN WIND DAMAGE
08/10/00 CLAIBORNE REPORTED BY EMA DIRECTOR
TREES DOWN ALONG HWY 63
NEAR HARROGATE.
1250 AM TN WIND DAMAGE
08/10/00 HANCOCK REPORTED BY SHERIFF'S OFFICE LARGE LIMBS DOWN SOUTH OF SNEEDVILLE.
1250 AM TN WIND DAMAGE
08/10/00 HAWKINS REPORTED BY SHERIFF'S OFFICE
TREES DOWN NEAR PERSIA AND
ON SHEPARDS CHAPEL RD.
1258 AM TN WIND DAMAGE
08/10/00 SULLIVAN REPORTED BY LOCAL SPOTTER
LARGE TREE DOWN ON OREBANK
ROAD.
100 AM JOHNSON CITY TN WIND DAMAGE
08/10/00 WASHINGTON REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES DOWN IN
JOHNSON CITY AREA.
105 AM TN WIND DAMAGE
08/10/00 SULLIVAN REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES DOWN COUNTY
WIDE.
110 AM TN WIND DAMAGE
08/10/00 GREENE REPORTED BY SHERIFF'S OFFICE
TREES DOWN ON HORTON HWY.
120 AM TN WIND DAMAGE
08/10/00 GREENE REPORTED BY SHERIFF'S OFFICE
TREES DOWN ON BAILEYTON
ROAD.
125 AM RUTLEDGE TN WIND DAMAGE
08/10/00 GRAINGER REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES DOWN ON
HWY 11W IN RUTLEDGE.
130 AM MORRISTOWN TN WIND DAMAGE
08/10/00 HAMBLEN REPORTED BY SHERIFF'S OFFICE
TREE DOWN ON BEECH ST.
130 AM TN WIND DAMAGE
08/10/00 UNION REPORTED BY SHERIFF'S OFFICE NUMEROUS TREES DOWN COUNTY
WIDE.
140 AM TN WIND DAMAGE
08/10/00 HAMBLEN REPORTED BY SHERIFF'S OFFICE
SEVERAL TREES DOWN ACROSS
THE COUNTY.
150 AM NEWPORT TN WIND DAMAGE
08/10/00 COCKE REPORTED BY DISPATCH
ONE TREE DOWN ON NORTH
STREET IN THE CITY OF
NEWPORT.
155 AM 4 E NEWPORT WIND DAMAGE
08/10/00 COCKE REPORTED BY POWER COMPANY
TREES AND POWERLINES DOWN
IN THE BRIDGEPORT AREA.
156 AM TN WIND DAMAGE
08/10/00 ANDERSON REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES DOWN ACROSS
THE COUNTY.
200 AM JEFFERSON CITY TN WIND DAMAGE
08/10/00 JEFFERSON REPORTED BY SHERIFF'S OFFICE
TREES DOWN ON RANKIN RD
IN JEFFERSON CITY, AND
PIEDMONT RD IN NEW MARKET.
205 AM 3 E HARTFORD WIND DAMAGE
08/10/00 COCKE REPORTED BY POWER COMPANY
TREES AND POWERLINES DOWN
IN THE GRASSY FORK AND
BLACK MOUNTAIN AREAS.
210 AM TN WIND DAMAGE
08/10/00 KNOX REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES DOWN COUNTY
WIDE.
220 AM 12 ENE SEVIERVILLE TN WIND DAMAGE
08/10/00 SEVIER REPORTED BY DISPATCH
ONE TREE DOWN ON THOMAS
ROAD NEAR NEW CENTER.
225 AM 7 SW PIGEON FORGE WIND DAMAGE
08/10/00 SEVIER REPORTED BY DISPATCH
SEVERAL TREES DOWN IN
WEARS VALLEY.
230 AM TN WIND DAMAGE
08/10/00 BLOUNT REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES DOWN ACROSS
THE NORTH HALF OF THE
COUNTY.
END/FERRELLLocal storm report, Aug 10, 1:20 PM EDT, 4 hours 19 minutes before
LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1155 AM EDT THU AUG 10 2000
...SUMMARY OF DAMAGE FROM 1150 PM ON 08/09/00 TO 230 AM ON 08/10/00...
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1150 PM COUNTYWIDE VA WIND DAMAGE
08/09/00 RUSSELL REPORTED BY POWER COMPANIES
TREES AND POWERLINES DOWN
IN ST. PAUL...
CASTLEWOOD...SWORDS
CREEK...HANSONVILLE...
DANTE AND HONAKER AREAS.
1150 PM BRUMLEY GAP VA WIND DAMAGE
08/09/00 WASHINGTON REPORTED BY LOCAL SPOTTER
LARGE LIMBS DOWN NEAR
BRUMLEY GAP.
1225 AM JONESVILLE VA WIND DAMAGE
08/10/00 LEE REPORTED BY POWER COMPANIES
TREES AND POWERLINES DOWN
IN THE JONESVILLE AREA AND
ALSO IN THE ST. CHARLES
AREA.
1235 AM BRISTOL TN WIND DAMAGE
08/10/00 SULLIVAN REPORTED BY LOCAL SPOTTER
TREE DOWN ON HOUSE.
1235 AM VA WIND DAMAGE
08/10/00 SCOTT REPORTED BY SHERIFF'S OFFICE
TREES DOWN COUNTY WIDE.
1237 AM BRISTOL VA WIND DAMAGE
08/10/00 WASHINGTON REPORTED BY BRISTOL PD
LARGE LIMBS DOWN ON POWER
LINES.
1237 AM VA WIND DAMAGE
08/10/00 WASHINGTON REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES DOWN
ACROSS THE COUNTY.
1240 AM TN WIND DAMAGE
08/10/00 SULLIVAN REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES DOWN ACROSS
NORTH HALF OF COUNTY.
1245 AM SNEEDVILLE TN WIND DAMAGE
08/10/00 HANCOCK REPORTED BY SHERIFF'S OFFICE
TREE DOWN IN SNEEDVILLE.
1250 AM HARROGATE TN WIND DAMAGE
08/10/00 CLAIBORNE REPORTED BY EMA DIRECTOR
TREES DOWN ALONG HWY 63
NEAR HARROGATE.
1250 AM TN WIND DAMAGE
08/10/00 HANCOCK REPORTED BY SHERIFF'S OFFICE
LARGE LIMBS DOWN SOUTH OF
SNEEDVILLE.
1250 AM TN WIND DAMAGE
08/10/00 HAWKINS REPORTED BY SHERIFF'S OFFICE
TREES DOWN NEAR PERSIA AND
ON SHEPARDS CHAPEL RD.
1258 AM TN WIND DAMAGE
08/10/00 SULLIVAN REPORTED BY LOCAL SPOTTER
LARGE TREE DOWN ON OREBANK
ROAD.
100 AM JOHNSON CITY TN WIND DAMAGE
08/10/00 WASHINGTON REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES DOWN IN
JOHNSON CITY AREA.
105 AM TN WIND DAMAGE
08/10/00 SULLIVAN REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES DOWN COUNTY
WIDE.
110 AM TN WIND DAMAGE
08/10/00 GREENE REPORTED BY SHERIFF'S OFFICE
TREES DOWN ON HORTON HWY.
120 AM TN WIND DAMAGE
08/10/00 GREENE REPORTED BY SHERIFF'S OFFICE
TREES DOWN ON BAILEYTON
ROAD.
125 AM RUTLEDGE TN WIND DAMAGE
08/10/00 GRAINGER REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES DOWN ON
HWY 11W IN RUTLEDGE.
130 AM MORRISTOWN TN WIND DAMAGE
08/10/00 HAMBLEN REPORTED BY SHERIFF'S OFFICE
TREE DOWN ON BEECH ST.
130 AM TN WIND DAMAGE
08/10/00 UNION REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES DOWN COUNTY
WIDE.
140 AM TN WIND DAMAGE
08/10/00 HAMBLEN REPORTED BY SHERIFF'S OFFICE
SEVERAL TREES DOWN ACROSS
THE COUNTY.
150 AM NEWPORT TN WIND DAMAGE
08/10/00 COCKE REPORTED BY DISPATCH
ONE TREE DOWN ON NORTH
STREET IN THE CITY OF
NEWPORT.
155 AM 4 E NEWPORT WIND DAMAGE
08/10/00 COCKE REPORTED BY POWER COMPANY
TREES AND POWERLINES DOWN
IN THE BRIDGEPORT AREA.
156 AM TN WIND DAMAGE
08/10/00 ANDERSON REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES DOWN ACROSS
THE COUNTY.
200 AM JEFFERSON CITY TN WIND DAMAGE
08/10/00 JEFFERSON REPORTED BY SHERIFF'S OFFICE
TREES DOWN ON RANKIN RD IN
JEFFERSON CITY AND
PIEDMONT RD IN NEW MARKET.
205 AM 3 E HARTFORD WIND DAMAGE
08/10/00 COCKE REPORTED BY POWER COMPANY
TREES AND POWERLINES DOWN
IN THE GRASSY FORK AND
BLACK MOUNTAIN AREAS.
210 AM TN WIND DAMAGE
08/10/00 KNOX REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES DOWN COUNTY
WIDE.
220 AM 12 ENE SEVIERVILLE TN WIND DAMAGE
08/10/00 SEVIER REPORTED BY DISPATCH
ONE TREE DOWN ON THOMAS
ROAD NEAR NEW CENTER.
225 AM 7 SW PIGEON FORGE WIND DAMAGE
08/10/00 SEVIER REPORTED BY DISPATCH
SEVERAL TREES DOWN IN
WEARS VALLEY.
230 AM TN WIND DAMAGE
08/10/00 BLOUNT REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES DOWN ACROSS
THE NORTH HALF OF THE
COUNTY.
END/FERRELLLocal storm report, Aug 10, 5:28 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
528 PM EDT THU AUG 10 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0525 PM RED BANK TN 0.88 INCH HAIL
08/10/00 HAMILTON REPORTED BY DISPATCH
0515 PM WHITWELL TN WIN0D DAMAGE
08/10/00 MARION REPORTED BY DISPATCH
SEVERAL TREES DOWN ON
PINE STREET.The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:16 AM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 29 min |
| Aug 10, 12:44 AM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock | 31 min |
| Aug 10, 12:44 AM EDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan, Washington | 31 min |
| Aug 10, 1:03 AM EDT | Severe Thunderstorm Warning | MRX | Greene | 27 min |
| Aug 10, 1:10 AM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Union | 35 min |
| Aug 10, 1:40 AM EDT | Severe Thunderstorm Warning | MRX | Cocke | 35 min |
| Aug 10, 1:44 AM EDT | Severe Thunderstorm Warning | MRX | Anderson | 31 min |
| Aug 10, 1:50 AM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Knox, Sevier | 40 min |
| Aug 10, 2:28 AM EDT | Severe Thunderstorm Warning | MRX | Blount | 32 min |
| Aug 10, 4:39 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 66 min |
| Aug 10, 4:54 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 66 min |
| Aug 10, 5:25 PM EDT | Severe Thunderstorm Warning | MRX | Sequatchie | 35 min |
| Aug 10, 5:36 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.